Communicating Physiology

Home
Scope
Registration form
Organizing and programme committee
Programme
Accommodation
Location & Transportation

Thursday July 15th

Arrival
19:00 Welcome dinner for the invited speakers

Friday July 16th

Topic 1: Neuroscience 
Chairs: Shi-Bing Yang and Robert Kittel

08:35 – 09:15 Alexej Verkhratsky (Manchester) Where the thoughts dwell: Physiology of neuronal glial networks
09:15 – 09:55 Manfred Heckmann (Wuerzburg) The Active Zone: Structure
09:55 – 10:15 Robert Kittel (Wuerzburg) The Active Zone: Function
10:15 – 10:30 Dmitrij Ljaschenko (Wuerzburg) The Active Zone: Plasticity

15 minutes break

10:45 – 11:25 Thomas J Jentsch (Berlin) Chloride and pH in the endosomal/lysosomal pathway
11:25 – 11:40 Jurij Dolenšek (Maribor) Secretory activity of mouse chromaffin cells is modulated by intracellular chloride
11:40 – 12:00 Elsa Fabbretti (Nova Gorica) Role of ATP receptors in physiology of sensory neurons
12:00 – 12:15  Tina Pangršič (Goettingen) Otoferlin-dependent vesicle replenishment in inner hair cells
12:15 – 12:35  Shi-Bing Yang (San Francisco) Rapamycin ameliorates age-dependent obesity by suppressing mTOR signals in POMC neurons: a Panacea for midlife crisis?
12:35 – 12:50  An-Chi Tien (San Francisco) Apical trafficking of endocytosed Delta is required for Notch signaling during fate specification

lunch break (Trstenjak hall)

Topic 2: About the release of hormones
Chairs: Stephan Speier and Ya-Chi Huang

14:00 – 14:40  Michele Solimena (Dresden) Insulin granule turnover and replication of beta cells
14:40 – 15:00  Stephan Speier (Dresden) Novel approaches to study islet cell regeneration
15:00 – 15:15  Anna Ivanova (Dresden) New Method for Distinguishing Insulin Secretory Granules by Age
15:15 – 15:35  Ying Shen (Hangzhou) AMPA receptor-mediated signaling acts on KATP channel and exocytosis in pancreatic beta-cells
15:35 – 15:50  Ya-Chi Huang (Toronto) Characterization of pancreatic alpha-cell physiology in pancreatic slices

15 minutes break

Chairs: Andraž Stožer and Dean Korošak

16:05 – 16:45  Herbert Gaisano (Toronto) Molecular Mechanism of Granule-Granule Fusion Contributing to Biphasic Insulin Secretion
16:45 – 17:05  Marjan Rupnik (Maribor) Why should pancreatic beta-cells become resistant to glucose?
17:05 – 17:20  Maša Skelin (Maribor) cAMP modulates the Ca2+ sensitivity mainly through PKA on pancreatic beta-cells
17:20 – 18:00 
Jean-Claude Henquin (Brussels) Shortcomings of the consensus model of glucose-induced insulin secretion

15 minutes break

18:15 – 18:55  Morten Gram Pedersen (Padova) Spanning time scales and levels of organization of insulin secretion with mathematical modeling: From seconds to hours, from molecules to organs
18:55 – 19:15  Dean Korošak (Maribor) Networking beta-cells

Meeting dinner Bellevue Pohorje

Saturday July 17th

Topic 3: About exocytosis
Chairs: Marko Kreft and Tobias Rose

08:35 – 09:15  Erwin Neher (Goettingen) Short-term plasticity
09:15 – 09:35  Tobias Rose (Basel) Lack of a vesicular 'resting' pool at Schaffer collateral boutons and its induction by activity
09:35 – 09:55  Marko Kreft (Ljubljana) Properties of regulated exocytosis and vesicle trafficking in astrocytes
09:55 – 10:10  Jernej Jorgačevski (Ljubljana) Fusion pore stability
10:10 – 10:25  Pika Miklavc (Ulm) Fusion-activated Ca2+ entry in alveolar type II pneumocytes

15 minutes break

Topic 4: Models in cardiac physiology
Chairs: Simon Sedej and Iman Singh Gurung

10:40 – 11:20  Jens Kockskämper (Marburg) Altered calcium homeostasis in heart failure
11:20 – 11:40  Simon Sedej (Graz) Arrhythmia and heart failure in mice with a human RyR2R4496C mutation - the role of SR Ca2+ leak
11:40 – 11:55  Senka Ljubojeviæ (Graz) Quantifying nuclear Ca2+ transients in cardiac myocytes
11:55 – 12:15 Iman Singh Gurung (Cambridge) Role of purinergic receptors in ventricular arrhythmia

cold lunch

Excursion Ptuj and Jeruzalem

Sunday 18th departure

Supported by: Max-Planck Society | Slovenian Physiological Society | University of Maribor Cell Engineering Laboratory, Celica Biomedical Center, Ljubljana | Center of excellence Cipkebip

                                            Visits: